U.S. doctors online nowAsk doctors free
Australia
A 26-year-old female asked:

may i ask how isotretinoin causes excessive hair growth to the face and body? this happened to me following ingestion of one 20mg cap. vellus hairs.

1 doctor answer4 doctors weighed in
Dr. Emily Altman
Dermatology 28 years experience
Isotretinoin & hair: Isotretinoin is not known for causing hair growth. Some people that take Isotretinoin may experience hair shedding, a type of hair loss called telogen effluvium. That happens after a time of taking isotretinoin. One tablet of Isotretinoin does not provide enough concentration in the blood to cause symptoms. Please consult your dermatologist regarding new hair growth.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
Last updated Jun 26, 2014

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.